Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 10, 2001, 8:18 PM CDT for Borden County, Scurry County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2001, 8:18 PM CDT (01:18 UTC)
- Expired
- Apr 10, 2001, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 117 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 110119 SVRMAF TXC033-415-110200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 818 PM CDT TUE APR 10 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BORDEN COUNTY IN TEXAS WESTERN SCURRY COUNTY IN TEXAS * UNTIL 900 PM CDT * AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF ARAH...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORMS WAS LOCATED JUST NORTH OF LAKE J.B. THOMAS...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... KNAPP...RANDALLS CORNER...LAKE J.B. THOMAS...FLUVANNA...DERMOTT... AND IRA. LARGE HAIL AND WIND GUSTS UP TO 80 MPH CAN BE EXPECTED IN THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING...SO BE PREPARED TO ACT QUICKLY IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE. LAT...LON 3295 10132 3253 10137 3254 10101 3295 10087 RSB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 7:10 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 10, 7:10 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX...UPDATED
710 PM CDT TUE APR 10 2001
UPDATED TO EXPAND HIGH WIND WARNING AND ISSUE WIND ADVISORY
.MAF...
TX...HIGH WIND WARNING GUADALUPE AND DAVIS MOUNTAINS...MARFA
PLATEAU...NORTHWEST PERMIAN BASIN AND REEVES COUNTY/UPPER TRANS
PECOS REGION UNTIL 1 AM CDT OR MIDNIGHT MDT.
WIND ADVISORY UNTIL 1 AM CDT TONIGHT FOR THE REST OF THE PERMIAN
BASIN A=ND EXTREME WESTERN LOW ROLLING PLAINS.
NM...HIGH WIND WARNING FOR SOUTHEAST NEW MEXICO PLAINS AND
GUADALUPE MOUNTAINS UNTIL MIDNIGHT MDT.
12In the hours before
Special weather statement, Apr 10, 3:30 PM CDT, 4 hours 48 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT TUE APR 10 2001 .SYNOPSIS... AN UPPER LEVEL STORM SYSTEM OVER EASTERN ARIZONA THIS AFTERNOON WILL TAKE AIM ON WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. INCREASING GULF MOISTURE AHEAD OF THIS SYSTEM AND A DEVELOPING DRYLINE WILL RESULT IN WIDELY SCATTERED THUNDERSTORMS EAST OF A LINE FROM HOBBS TO FORT STOCKTON TONIGHT...AND A FEW OF THESE MAY BECOME SEVERE. SOUTHWEST WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS TONIGHT. .THREATS... THUNDERSTORMS... THERE IS A RISK OF THUNDERSTORMS TONIGHT FOR MUCH OF THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...AND THE SOUTHERN TRANS PECOS. THE RISK AREA IS FOR THAT PART OF WEST TEXAS EAST OF A HOBBS NEW MEXICO TO FORT STOCKTON TEXAS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MIDLAND NORTH AND MIDLAND EAST...AND A MODERATE RISK IN SCURRY COUNTY. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER THREATS...ALTHOUGH TORNADOES ARE POSSIBLE. AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKIES TONIGHT. IN ADVANCE OF THIS STORM SYSTEM...GULF MOISTURE HAS INCREASED ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS... AND SOUTHERN TRANS PECOS. A DRYLINE BY MID AFTERNOON EXTENDED FROM ROUGHLY HOBBS NEW MEXICO TO FORT STOCKTON AND SOUTH. THE AIRMASS TO THE EAST OF THE DRYLINE IS MODERATELY UNSTABLE...AND THE COMBINATION OF LIFT PROVIDED BY THE APPROACHING UPPER STORM SYSTEM...A MOIST AND UNSTABLE AIRMASS...AND LOW LEVEL CONVERGENCE ALONG THE DRYLINE SHOULD BE SUFFICIENT TO GENERATE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THIS EVENING. A PACIFIC COLD FRONT WILL MERGE WITH THE DRYLINE LATER TONIGHT...AND THIS COLD FRONT WILL MOVE ACROSS THE REMAINDER OF WEST TEXAS...ENDING THE THUNDERSTORM THREAT ACROSS THE AREA. THUNDERSTORM INITIATATION IS EXPECTED ALONG THE DRYLINE AFTER 600 PM CDT /500 PM MDT/. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATER THIS EVENING WHEN THE PACIFIC COLD FRONT BEGINS TO PUSH ACROSS THE AREA. THESE THUNDERSTORMS INITIALLY WILL BE ISOLATED...AND MAY ACQUIRE SUPERCELL CHARACTERISTICS. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREATS FROM THIS ACTIVITY EARLY ON...BUT ONE OR TWO OF THESE STORMS COULD BE CAPABLE OF PRODUCING A TORNADO. CONSIDERABLE HIGH LEVEL CLOUDINESS AND THE TURNING OF THE WINDS WITH HEIGHT FAVOR A TRANSITION TO A SQUALL LINE TONIGHT ACROSS THE FAR EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. WITH THIS TRANSITION...THE THREAT OF DAMAGING WINDS WILL INCREASE...WHILE THE THREAT OF LARGE HAIL AND TORNADOES SHOULD DECREASE. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE PERMIAN BASIN LATE...WESTERN LOW ROLLING PLAINS...AND SOUTHERN TRANS PECOS THIS EVENING. WIND... SOUTHWEST WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS THIS EVENING...WITH SUSTAINED WINDS OF 40 TO 50 MPH POSSIBLE. THESE WINDS ARE EXPECTED TO INCREASE THIS EVENING WITH PASSAGE OF THE UPPER LEVEL STORM SYSTEM...AND A HIGH WIND WARNING IS IN EFFECT FOR THIS AREA THROUGH 9 PM MDT. PLEASE REFER TO THIS HIGH WIND WARNING /WWUS74 KMAF/ FOR ADDITIONAL INFORMATION. FIRE WEATHER... THE COMBINATION OF LOW RELATIVE HUMIDITIES...GUSTY WEST TO SOUTHWEST WINDS...AND LOW FUEL MOISTURE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS SOUTH INTO THE BIG BEND THIS EVENING. PERSONS IN THESE AREAS SHOULD EXERCISE CAUTION WITH FIRE THIS EVENING. PLEASE REFER TO THE LATEST FIRE WEATHER FORECAST /FNUS54 KMAF/ FOR FURTHER INFORMATION.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.